Hail, Union
- When
- March 30, 1:34 PM CST
- Where
- Union County, Jonesboro
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.450, -89.270
Isolated severe thunderstorms occurred in association with a weak warm front that extended eastward from a developing storm system over the Plains. Most of the severe weather events were marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated severe thunderstorms occurred in association with a weak warm front that extended eastward from a developing storm system over the Plains. Most of the severe weather events were marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 2:30 AM CST, 11 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT FRI MAR 30 2007 .DISCUSSION... MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS INTO THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST A COUNTY OR SO WEST OF THE AREA IN SOUTH CENTRAL MISSOURI AT THIS TIME. THEY ARE MOVING NORTH...AND DO NOT POSE ANY IMMEDIATE THREAT TO THE AREA THIS MORNING. THERE IS A MINOR DEWPOINT BOUNDARY IN OUR AREA...WITH DRIER AIR BEHIND IT IN THE MVN/EVV/OWB AREAS. NOT MUCH IN THE WAY OF CONVERGENCE EXPECTED ON THIS BOUNDARY TODAY...BUT IT COULD STILL BE A FOCUS FOR CONVECTION LATER TODAY...IF IT HOLDS TOGETHER. BETTER CHANCE OF CONVECTION IS PROBABLY IN THE WEST CLOSER TO THE MAIN STORM SYSTEM...AS POTENTIAL REMNANT VORTICITY CENTERS FROM OVERNIGHT CONVECTION...FLIRT WITH OUR AREA. THE NAM AND GFS BOTH DEVELOP PRECIPITATION TODAY...THE GFS IS MORE LIBERAL AND EARLIER THAN THE NAM...NO BIG SURPRISE THERE. GUIDANCE POPS RANGE FROM LIKELY/CATEGORICAL IN THE MAV...TO SLIGHT CHANCES IN THE MET IN MOST LOCATIONS. WILL STAY THE COURSE WITH 40 POPS WEST TAPERING OFF TO 20S IN THE KHOP AREA. STILL SEE LITTLE REASON FOR CONVECTION TO DEVELOP ACROSS THE AREA TONIGHT...SAVE A MINOR RIPPLE IN STRENGTHENING SOUTH SOUTHWEST FLOW ALOFT. HOWEVER BOTH MODELS DO SPIT OUT A BIT A QPF. POPS WILL LOOK ALOT LIKE TODAYS WITH BEST CHANCES WEST AND SLIGHTS SOUTHEAST. THE 00Z NAM AND GFS ARE IN DECENT AGREEMENT IN TRYING TO BRING THE MAIN ROUND OF CONVECTION INTO WESTERN ZONES JUST BEFORE 00Z SUNDAY...AND THEN THROUGH ALL BUT FAR SOUTHEAST ZONES BY 06Z. SEE NO REASON TO BACK OFF THIS SCENARIO NOW...SO BROKE POPS UP INTO 6 HOURLIES SATURDAY AND SATURDAY NIGHT. WILL HAVE 20-30 POPS AREAWIDE SATURDAY MORNING...BUT THEN WILL HAVE LIKELIES IN WESTERN PORTIONS OF SOUTHEAST MISSOURI IN THE AFTERNOON. WILL HAVE LIKELY FOR MOST OF THE AREA SATURDAY EVENING...AND THEN RAPIDLY CLEAR IT OUT OVERNIGHT...WITH LIKELIES ONLY IN THE KHOP AREA. AS FOR SEVERE...SPC HAS A SLIGHT RISK ACROSS OUR WESTERN HALF FOR LATE SATURDAY AFTERNOON AND SATURDAY EVENING. WIND FIELDS WILL BE PRETTY IMPRESSIVE...BUT STORMS SHOULD BE WEAKENING BEFORE THEY GET TOO FAR INTO THE AREA AFTER 00Z SUNDAY. COULD SEE A FEW STORMS PRODUCE ISOLATED DAMAGING WIND GUSTS...AND CANNOT COMPLETELY RULE OUT A BRIEF TORNADO...BUT WILL HOLD OFF ON MENTIONING SEVERE IN THE GRIDS OR ZONES AT THIS TIME. WILL ADDRESS IN THE HWO AS USUAL. SUNDAY SHOULD BE SUNNY AND WINDS WILL REMAIN SOUTHWESTERLY...AS THE SURFACE SYSTEM PASSES TO OUR WEST AND NORTHWEST. MILD WEATHER WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK...WHEN ANOTHER POTENTIALLY MORE VIGOROUS COLD FRONT TRIES TO SWEEP THROUGH THE AREA. THE GFS IS STILL ON TRACK WITH THIS FRONT AND POTENTIAL CONVECTION TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL BEHIND THE FRONT WEDNESDAY AND THURSDAY. AS FOR SHORT TERM TEMPERATURES...GENERALLY WENT WITH THE WARMER CHOICE OF GUIDANCE FOR HIGHS TODAY THROUGH SUNDAY...FIGURING THAT THE MODELS ARE TOO PESSIMISTIC IN THEIR CLOUD FORECASTS. STAYED CLOSE TO CONSENSUS FOR LOWS TONIGHT AND SATURDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI MAR 30 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 120 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER. A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE. PS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
136 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL JONESBORO 37.45N 89.27W
03/30/2007 E0.88 INCH UNION IL LAW ENFORCEMENT
LOTS OF DIME AND NICKEL SIZE HAIL.
&&
PATSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT FRI MAR 30 2007 ILZ080>091-MOZ076-086-087-100-302030- BOLLINGER MO-CAPE GIRARDEAU MO-FRANKLIN IL-GALLATIN IL-HAMILTON IL- HARDIN IL-JACKSON IL-JOHNSON IL-PERRY IL-PERRY MO-POPE IL-SALINE IL- UNION IL-WAYNE MO-WHITE IL-WILLIAMSON IL- 215 PM CDT FRI MAR 30 2007 AT 215 PM...SCATTERED STRONG THUNDERSTORMS WERE OBSERVED FROM JUST WEST OF GREENVILLE MISSOURI...TO NEAR GRAND TOWER...CARBONDALE AND MARION IN SOUTHERN ILLINOIS. MOVEMENT OF THE STORMS WAS NORTHEAST AT 15 MPH. THROUGH 330 PM...THE STORMS WILL CONTINUE TO DRIFT NORTHEAST WITH THE STRONGEST ACTIVITY FOCUSED ACROSS PERRY COUNTY MISSOURI... AND JACKSON...UNION...WILLIAMSON AND FRANKLIN COUNTIES IN SOUTHERN ILLINOIS. THE STORMS WILL ALSO AFFECT INTERSTATE 57 FROM JUST NORTH OF MARION...SOUTH TO NEAR ANNA AND JONESBORO. PEA TO MARBLE SIZE HAIL...GUSTY WINDS 30 TO 40 MPH AND VERY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS.
The Paducah radar (KPAH), 61 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
A few reports of dime to nickel size hail were received.
Two power poles were down across U.S. Highway 45. A carport was blown over. At a park on the east side of Harrisburg, the roof was blown off a baseball shelter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14830, 14826, 14818, 14822.